Mathematical analysis of the dynamics of visceral leishmaniasis in the Sudan

Ibrahim M. Elmojtaba, J. Y.T. Mugisha, Mohsin H.A. Hashim

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

In this paper we develop a mathematical model to study the dynamics of visceral leishmaniasis in the Sudan. To develop this model we consider the dynamics of the disease between three different populations, human, reservoir and vector populations. The model is analyzed at equilibrium and the stability of the equilibria is analyzed. The basic reproduction number is derived, and the threshold conditions for disease elimination established. Results show that the disease can be eliminated under certain conditions. Simulations of the model show that human treatment helps in disease control, and its synergy with vector control will more likely result in the elimination of the disease.

Original languageEnglish
Pages (from-to)2567-2578
Number of pages12
JournalApplied Mathematics and Computation
Volume217
Issue number6
DOIs
Publication statusPublished - Nov 15 2010
Externally publishedYes

Keywords

  • Animal reservoir
  • Basic reproduction number
  • PKDL
  • Sandfly
  • Visceral leishmaniasis

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this